Alert archive / North Carolina / Special Marine Warnings in 2015
Special Marine Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this special marine warning at Jun 18, 2015, 6:12 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 18, 2015, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
The radar
The Wilmington radar (KLTX), 40 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902
WHUS52 KILM 182212
SMWILM
AMZ252-254-190015-
/O.NEW.KILM.MA.W.0021.150618T2212Z-150619T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20
NM...
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20
NM...
* UNTIL 815 PM EDT
* AT 611 PM EDT...DOPPLER RADAR INDICATED AN OUTFLOW BOUNDARY...
CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...LOCATED NEAR
NORTH MYRTLE BEACH...MOVING SOUTHEAST AT 30 KNOTS. ANOTHER OUTFLOW
WAS LOCATED NEAR SUPPLY...MOVING SOUTH AT 25 KNOTS. A WIND SHIFT
WITH VERY STRONG WINDS WILL OCCUR AHEAD OF THE THUNDERSTORMS
BEHIND IT.
* LOCATIONS IMPACTED INCLUDE...
RARITAN WRECK...CAPE FEAR KNUCKLE BUOY...MOUNT DIRFY'S WRECK...
JUNGLE...LOCKWOOD FOLLY INLET SEA BUOY...CAPE FEAR SEA BUOY...A R
445...MYRTLE BEACH ROCK...LITTLE RIVER OFFSHORE REEF...LITTLE RIVER
REEF...SHERMAN WRECK...SHALLOTTE RIVER INLET SEA BUOY...BELKY
BEAR...LITTLE RIVER SEA BUOY...CASWELL BEACH AND GARDEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3377 7877 3389 7842 3391 7814 3389 7802
3386 7801 3384 7796 3363 7770 3354 7781
3350 7793 3351 7804 3358 7819 3357 7835
3350 7856 3339 7864 3337 7868 3341 7878
3357 7901
TIME...MOT...LOC 2211Z 316DEG 28KT 3387 7874
$$
JDW1 follow-up statement
681
FZUS72 KILM 190009
MWSILM
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
807 PM EDT THU JUN 18 2015
AMZ252-254-190017-
/O.EXP.KILM.MA.W.0021.000000T0000Z-150619T0015Z/
807 PM EDT THU JUN 18 2015
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 815 PM EDT...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20
NM...
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20
NM...
THE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 3377 7877 3389 7842 3391 7814 3389 7802
3386 7801 3384 7796 3363 7770 3354 7781
3350 7793 3351 7804 3358 7819 3357 7835
3350 7856 3339 7864 3337 7868 3341 7878
3357 7901
TIME...MOT...LOC 0010Z 316DEG 28KT 3387 7874
$$
RGZWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special marine warning went out at Jun 18, 3:05 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 3:05 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT THU JUN 18 2015
.SYNOPSIS...
HIGH HUMIDITY AND HEAT WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. A FEW
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE HEAT THROUGH THE
WEEKEND MAINLY IN THE AFTERNOON AND EVENINGS. HEAT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...VAPOR ANIMATIONS SHOW A FAINT UPPER LEVEL
SWIRL MOVING ENE ACROSS NE SC PRESENTLY...WHILE CONVECTION WAS
BEGINNING TO ERUPT ALONG AN INTENSE THERMAL SURFACE AXIS ACROSS
CENTRAL SC THIS AFTERNOON. THE SLOW MOVING NATURE OF THE CELLS
COUPLED WITH ELEVATED PRECIPITABLE WATER VALUES COULD RESULT IN
LOCALIZED FLOODING IN AREAS CAUGHT BENEATH THE TOWERS FOR A
CONSIDERABLE DURATION. DRY AIR ENTRAINMENT AROUND THE UPPER
PORTIONS OF CONVECTIVE CORES WILL HELP TO BOOST DOWNDRAFT CAPES
AND ANY STRONG CELLS WILL BE CAPABLE OF GENERATING MICROBURSTS AND
LOCALIZED WIND DAMAGE. FORMATION OF NEWER CELLS MAY EXPAND EAST
ALONG AND NEAR THE SEA BREEZE FRONT AS THE SEA BREEZE CIRCULATION
AND ITS ASSOCIATED LOW-LEVEL LAND CONVERGENCE STRENGTHEN.
LOSS OF HEATING WILL DECREASE CONVECTIVE COVERAGE TONIGHT BUT
WEAK MCV IMPULSES ALOFT MAY SUSTAIN CONVECTION ACROSS THE TOP
PORTIONS OF THE UPPER RIDGE FAVORING NIGHT-TIME STORMS/SHOWERS
ACROSS SE NC. HEAT ADVISORY REMAINS POSTED ALL AREAS UNTIL 7PM.
MILD MINIMUMS AGAIN OVERNIGHT 75-80 MOST LOCATIONS AND MILDEST
CLOSER TO THE OCEAN.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...HOT AND HUMID CONDITIONS CONTINUE WELL
INTO THE WEEKEND ALONG WITH INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY AS SURFACE FEATURES...INCREASING MOISTURE
AND INSTABILITY COME INTO PLAY. WITH MID TO UPPER RIDGE STILL IN
PLACE ACROSS THE SOUTHEAST...JUST BARELY SOUTH AND EAST OF THE
FORECAST AREA...A WEAK SFC TROUGH WILL SHIFT INTO THE FORECAST
AREA ON FRIDAY WHILE THE REMNANTS OF TROPICAL STORM BILL PUSH
EAST-NORTHEASTWARD TOWARDS THE OHIO VALLEY. AS A RESULT...EXPECT
SCATTERED CONVECTION ACROSS THE AREA ON FRIDAY...ESPECIALLY ALONG
THE SEABREEZE AND ANY LINGERING BOUNDARIES FROM PREVIOUS DAYS
CONVECTION. INTO SATURDAY AFTERNOON...A MORE EASTWARD TRACK OF
REMNANTS OF BILL...NOW A SHORTWAVE...BECOMES EVIDENT IN LATEST
GUIDANCE...WITH A TRACK ALONG THE VA/NC BORDER. AS THIS
OCCURS...WILL SEE THE UPPER RIDGE COMPLETELY BREAK DOWN...ALLOWING
FOR THE PREDOMINANT FLOW TO CONTINUE OUT OF THE SOUTHWEST. WITH
THE AFTERNOON SEABREEZE PUSHING INLAND...EXPECT MAJORITY OF THE
MORE ISOLATED IN NATURE CONVECTION TO REMAIN INLAND...THOUGH
CANNOT ENTIRELY RULE OUT DEVELOPMENT NEAR THE COAST. WITH
PRECIPITABLE WATER VALUES REACHING JUST OVER THE 2 INCH MARK EACH
DAY...RAINFALL AMOUNTS COULD AMOUNT TO AROUND THREE QUARTERS OF AN
INCH GIVE OR TAKE...WHICH FALLS IN LINE WITH CURRENT WPC QPF
FORECAST THROUGH SUNDAY 12Z.
A HEAT ADVISORY WILL BE IN EFFECT FOR PORTIONS OF THE AREA ON
FRIDAY...WHILE COULD SEE CONDITIONS MET AGAIN ON SATURDAY. THERE
WILL BE A BIT OF RELIEF IN ACTUAL TEMPERATURES THOUGH...TRENDING A
FEW DEGREES LOWER THAN HAVE SEEN IN PAST DAYS WITH LOW TO MID 90S
ALONG THE COAST AND MID 90S INLAND. THIS IS A RESULT OF THE AREA
LOOSING THE INFLUENCE OF THE UPPER RIDGE...ALONG WITH ANTICIPATED
INCREASED CLOUD COVER AND RAIN COOLED AIR FOR SHOWERS AND
THUNDERSTORMS. AS FOR OVERNIGHT LOWS...EXPECT MID 70S EACH NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM THURSDAY...THE THEME FOR THE EXTENDED REMAINS THE
SAME...HOT AND MOSTLY DRY AS THE ATMOSPHERE ACROSS THE SOUTHEAST
WILL BE DOMINATED BY DEEP LAYER HIGH PRESSURE. THE AXIS OF THE MID
LEVEL RIDGE WILL TAKE ON A SLIGHT NORTHWEST TO SOUTHEAST TILT FROM
THE CENTRAL PLAINS TO THE EASTERN GULF COAST. WITH THIS
CONFIGURATION...THERE ARE SOME SIGNALS THE AREA COULD BE ON THE
SOUTHERN PERIPHERY OF AN OCCASIONAL MCS OR TWO BUT THESE ARE ALL
BUT IMPOSSIBLE TO FORECAST DURING THIS TIME FRAME. HAVE MAINTAINED
THE MOSTLY SLIGHT CHANCE POPS WITH A SLIGHT NOD TO A DIURNAL
PATTERN. THE LATEST MEX NUMBERS HAVE COOLED SLIGHTLY SO THE
OFFICIAL FORECAST REMAINS ESSENTIALLY AN UPDATE OF THE PREVIOUS
PACKAGE...NOT WANTING TO JUMP ON A COOLING TREND WITHOUT MORE
CONSISTENCY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...UPPER RIDGE SLOWLY BREAKS DOWN OVER THE NEXT
24 HOURS...ALLOWING CONVECTION TO FORM A BIT EASIER. LOOK FOR
SOME CONVECTION ALONG THE SEA BREEZE AND THE PIEDMONT TROUGH LATER
THIS AFTERNOON. COVERAGE WILL BE ENOUGH FOR A TEMPO GROUP AT THE
INLAND TERMINALS. BRIEF IFR IS POSSIBLE IN THE HEAVIEST ACTIVITY.
THE CONVECTION WILL LINGER INTO THE EVENING...WITH ISOLATED
ACTIVITY THROUGH THE OVERNIGHT HOURS. FRIDAY...LOOKS LIKE EVEN
MORE MOISTURE MAY BE AVAILABLE.
EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES MONDAY AND TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...MANAGEABLE MARINE CONDITIONS WILL PREVAIL
THROUGH TONIGHT ALTHOUGH SW WINDS WILL INCREASE TONIGHT TO AROUND 15
KT SUSTAINED AND OCCASIONAL GUSTS TO 20 KT...THUS A BIT MORE
BUMPINESS IN THE WIND-WAVE PORTION OF THE SPECTRUM CAN BE EXPECTED.
SEAS AROUND 3 FT TONIGHT POSSIBLY 4 FT OUTER WATERS IN THE MODERATE
SW FLOW OVERNIGHT. SEAS A COMBINATION OF MODERATE SW CHOP AND ESE
WAVES 2-3 FEET EVERY 9-10 SECONDS. A FEW STRONG TSTMS MAY MOVE OVER
THE INSHORE NC WATERS AS STEERING WINDS GUIDE STORMS FROM LAND TO
SEA...MOVING GENERALLY WEST TO EAST...FAVORED MAINLY NORTH OF CAPE
FEAR.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...A SFC BOUNDARY ON FRIDAY WILL BE FOLLOWED BY
THE DECLINING INFLUENCE OF THE UPPER RIDGE ON SATURDAY AS ANOTHER
SFC TROUGH PUSHES INTO THE AREA ON SATURDAY. AS A RESULT...EXPECT
SOUTHWEST WINDS WILL SHIFT AND BECOME MORE SOUTHERLY BY FRIDAY
AFTERNOON...WITH WINDS 10 TO 15 KTS AND SLIGHTLY HIGHER GUSTS
POSSIBLE AT TIMES. INTO SATURDAY MORNING...SOUTH-SOUTHWEST WINDS
WILL PREVAIL THROUGHOUT THE DAY WITH WINDS AROUND 10 KTS OR LESS.
EXPECT SEAS TO RANGE BETWEEN 2 TO 4 FT.
LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...SOUTHWEST WINDS OF 10-15 KNOTS WILL
PREVAIL ACROSS THE WATERS BASICALLY THROUGH THE PERIOD. EXPECT
SOME INCREASE BOTH SUNDAY AND MONDAY NIGHTS VIA A SLIGHTLY
ENHANCED NOCTURNAL JET BUT THIS SHOULD JUST ADD A KNOT OR TWO TO
THE WIND SPEEDS. SEAS ARE MOSTLY 2-4 FEET.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR SCZ017-023-024-
032-033-039-053-055.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR NCZ087-096-099-
105-107-109.
MARINE...NONE.
&&
NEAR TERM...MJC
SHORT TERM...SGL
LONG TERM...SHK
AVIATION...MJC/DLHazardous weather outlook, Jun 18, 3:39 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT THU JUN 18 2015 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-191945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 339 PM EDT THU JUN 18 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORIES 11 AM TO 7 PM FRIDAY. HEAT ADVISORIES MAY BE NEEDED SUNDAY INTO PORTIONS OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-191945- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 339 PM EDT THU JUN 18 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE AREA SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-191945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 339 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 5:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 PM EDT THU JUN 18 2015
NCZ096-099-109-182245-
BLADEN-INLAND BRUNSWICK-COLUMBUS-
539 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BLADEN...CENTRAL
BRUNSWICK AND NORTHEASTERN COLUMBUS COUNTIES...
AT 539 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKE WACCAMAW...OR 12
MILES EAST OF WHITEVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...LAKE WACCAMAW...SANDYFIELD...REDBUG...COUNCIL...
FREEMAN...HALLSBORO...CRUSOE ISLAND...DELCO...HONEY ISLAND...KELLY...
CARVERS...EMERSON...RIEGELWOOD...BRUNSWICK...BOLTON AND EAST ARCADIA.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 394 AND 422.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3442 7823 3440 7825 3437 7821 3408 7814
3422 7876 3449 7858 3451 7826
TIME...MOT...LOC 2139Z 331DEG 11KT 3434 7849
JDWLocal storm report, Jun 18, 5:46 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
546 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 WNW MARION 34.18N 79.42W
06/18/2015 MARION SC AMATEUR RADIO
TREE DOWN
&&
EVENT NUMBER ILM1500164
47Local storm report, Jun 18, 5:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
549 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 WSW MULLINS 34.20N 79.29W
06/18/2015 MARION SC AMATEUR RADIO
TREE ON ROADWAY
&&
EVENT NUMBER ILM1500165
47Special weather statement, Jun 18, 5:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 550 PM EDT THU JUN 18 2015 NCZ099-SCZ053-182230- COLUMBUS-INLAND HORRY- 550 PM EDT THU JUN 18 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COLUMBUS AND NORTH CENTRAL HORRY COUNTIES... AT 550 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CHERRY GROVE...OR 15 MILES SOUTHWEST OF WHITEVILLE...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITEVILLE...TABOR CITY...CHADBOURN...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...SIDNEY...CLARENDON...MOLLIE...CHERRY GROVE... BRUNSWICK...CERRO GORDO AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 384 AND 396. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. LAT...LON 3427 7908 3443 7865 3418 7860 3407 7888 TIME...MOT...LOC 2150Z 323DEG 9KT 3424 7894 JDW
Local storm report, Jun 18, 5:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
551 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 SE CASTLE HAYNE 34.34N 77.87W
06/18/2015 NEW HANOVER NC NWS EMPLOYEE
TREE SNAPPED IN HALF IN RESIDENTS YARD OFF BLUE CLAY
ROAD
&&
EVENT NUMBER ILM1500166
MJCSpecial weather statement, Jun 18, 6:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT THU JUN 18 2015
NCZ096-099-105>110-182245-
BLADEN-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL BRUNSWICK-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COLUMBUS-COASTAL BRUNSWICK-INLAND
BRUNSWICK-COASTAL PENDER-
606 PM EDT THU JUN 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PENDER...
SOUTHEASTERN BLADEN...NEW HANOVER...NORTHEASTERN BRUNSWICK AND
NORTHEASTERN COLUMBUS COUNTIES...
AT 605 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FREEMAN TO NORTH MASONBORO ISLAND...AND MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...CAROLINA BEACH...WRIGHTSVILLE BEACH...KURE
BEACH...SNOWS CUT...SOUTH MASONBORO ISLAND...RICH INLET...FIGURE
EIGHT ISLAND...NORTH MASONBORO ISLAND...BOILING SPRING LAKES...
NORTHWEST...SANDYFIELD...BISHOP...OGDEN...PHOENIX...WINDEMERE...
BATARORA...SCOTTS HILL AND SEA BREEZE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 414 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 413 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 30 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3425 7776 3415 7784 3401 7790 3411 7832
3448 7839 3432 7771 3430 7770
TIME...MOT...LOC 2205Z 318DEG 21KT 3432 7834 3417 7784
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:06 AM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 15 hr |
| Jun 18, 2:41 PM EDT | Special Weather Statement | ILM | Pender | 64 min |
| Jun 18, 3:12 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 28 hr |
| Jun 18, 3:30 PM EDT | Special Weather Statement | ILM | Pender | 60 min |
| Jun 18, 3:59 PM EDT | Special Weather Statement | ILM | New Hanover | 61 min |
| Jun 18, 4:04 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 39 min |
| Jun 18, 4:05 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 55 min |
| Jun 18, 4:06 PM EDT | Special Marine Warning | ILM | 84 min | |
| Jun 18, 4:24 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 36 min |
| Jun 18, 4:31 PM EDT | Special Weather Statement | ILM | Pender | 59 min |
| Jun 18, 4:39 PM EDT | Special Weather Statement | ILM | Bladen, Robeson | 96 min |
| Jun 18, 4:47 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 58 min |
| Jun 18, 4:54 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 66 min |
| Jun 18, 5:01 PM EDT | Special Weather Statement | ILM | New Hanover | 59 min |
| Jun 18, 5:08 PM EDT | Areal Flood Advisory | ILM | New Hanover, Pender | 2 hr |
| Jun 18, 5:32 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 3 hr |
| Jun 18, 5:39 PM EDT | Special Weather Statement | ILM | Columbus | 66 min |
| Jun 18, 5:41 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 49 min |
| Jun 18, 5:50 PM EDT | Special Weather Statement | ILM | Columbus | 40 min |
| Jun 18, 6:06 PM EDT | Special Weather Statement | ILM | New Hanover | 39 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 45 min |
| Jun 18, 6:56 PM EDT | Special Weather Statement | ILM | Brunswick | 34 min |
| Jun 17, 8:00 PM EDT | Special Weather Statement | ILM | Horry | 45 min |
| Jun 17, 8:55 PM EDT | Special Weather Statement | ILM | Florence | 65 min |
| Jun 17, 9:14 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 61 min |
| Jun 17, 10:21 PM EDT | Special Weather Statement | ILM | Marion | 54 min |
| Jun 18, 3:03 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Marlboro | 57 min |
| Jun 18, 3:49 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 56 min |
| Jun 18, 4:38 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 67 min |
| Jun 18, 4:41 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Williamsburg | 64 min |
| Jun 18, 5:36 PM EDT | Special Weather Statement | ILM | Horry | 54 min |
| Jun 18, 6:18 PM EDT | Special Weather Statement | ILM | Georgetown | 27 min |
| Jun 18, 6:36 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 24 min |
Nearby
Special Marine Warnings in North Carolina, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.